Doctor insights on:
What Causes Seizures Because Of Low Potassium
Seizure is also known as Generalized seizures in adults. A seizure is a symptom in which a person has a convulsion or epileptic attack, usually involving jerking movements of the head, limbs, and rest of the body. It represents abnormal brain function, and can be caused by fever (mainly in young children), by brain infections or tumors, by drug abuse or overdoses, by chemical ...Read more
Can low potassium cause seizures in non epileptic pt? I've had two seizures over 15months and both times potassium has been critical low.
Not really: Convulsive episodes or seizures do not occur at increased frequency or risk in hypokalemic patients. Muscle weakness and fatigue/lethargy are more common symptoms of potassium depletion. More at risk with low potassium is heart rhythm and muscle paralysis in the condition known as hypokalemic periodic paralysis. ...Read more
I take topamax 150 mg per day for headaches/seizures. Is it possible those med adjustments cause my hypokalemia?
Yes its possible.: Yes indeed, topamax can cause infrequent side effects of dehydration, low potassium (hypokalemia), and low calcium (hypocalcemia). Severeal medical studies support this finding. Definitely discuss this with your doctor and see if a different medication might be better for you. ...Read more
If a person has a seizure because they are low on potassium - where does the threshold begin in the bloods potassium level to cause seizures?
Dangerously Low: No definite answer for you, but the level has to be very low, usually below 2 mg/dl. ...Read more
See below: A low potassium level has many causes, some are due to decreased intake, some due to increase loss from the skin, gut eg loose stools, urine eg alcohol intake, tubular problems or magnesium deficiency.Others are due to shift of potassium into the cells. ...Read moreSee 1 more doctor answer
What can cause sudden dangerously low potassium, hypokalemia, causing me to collapse and nearly die?
What tests do I need?
Low K: 55 F asks what can cause sudden dangerous low K? I collapsed and nearly died. ANS: Many things & can't detail here. but at ur age & having given no other information (people must think we can read minds here-NOT) suspect taking diuretic 4 HTN or edema, severe vomiting diarrhea sweating, GI tumor, or adrenal tumor making 2 much aldosterone. i specialize in this. Consult me! ...Read moreSee 1 more doctor answer
I have a low potassium problem and kidney stones problem. Is my hypokalemia the cause of my kidney stones? Or the other way?
Unlikely: A potassium-wasting problem might be due to kidney tubular / parenchymal damage from infection related to kidney stones, but in this case you would have been told of this by your physicians. If your potassium is actually significantly below the healthy range, this is serious and no physician would let it go without a full workup. You have a right to a thorough explanation from your doctor. ...Read moreSee 2 more doctor answers
Was diagnosed with hypokalemia after taking florinef. Same day i had blood work for nt-probnp. Could low potassium cause high bnp? Mine was high
Insulin 64 after high carbs and glucose 54 & hypokalemia. I'm hypokalemic PP diagnosed but wonder if congenital hyperinsulin can cause low potassium?
Insulin and carbs: Rachel, I wish I could help you but your comments are unclear. What do you mean by "insulin 64" and glucose 54? Have you been told that you have "congenital hyper-insulin"? In that case your doctor would have referred you to a surgeon. If you can, please give me some more information. ...Read more
- Talk to a doctor live online for free
- What are the causes of low potassium low platelets?
- What are the causes of hair loss low potassium in young women?
- What are the causes of low potassium levels in pregnancy?
- Ask a doctor a question free online
- Can low potassium cause seizures?
- What would cause seizures and a low white cell count?
- What are the causes of low serum sodium serum chloride levels?
- What are the causes of low blood pressure and bradycardia?
- Talk to a pharmacologist online for free